MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021265
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Damage to Ligament(s) (1952)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: case (b)(4).
 
Event or Problem Description
It was reported that, after cori assisted tka surgery had been performed on (b)(6) 2024, the patient experienced a fall the day after the surgery and had a quadricep tendon tear in the left knee.This adverse event was treated by a surgery on (b)(6) 2024, where the quadricep tendon was repaired but no implanted devices were revised.Current health status of patient is recovered.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that the electronic clinical report form document the unanticipated serious adverse event as severe, unrelated to the device, but possibly related to the procedure with a start and end date of as (b)(6) 2024.It is unknown if the patient adhered to post-operative instructions/ restrictions and contributing clinical factors cannot be concluded with certainty.However, patient comorbidities, post-operative pain, and/or routine post-operative pain relief/management cannot be ruled out as potential contributing factors.The patient impact beyond the reported fall, left quadricep tendon tear and subsequent additional surgical intervention/tendon repair cannot be determined.The patient outcome is documented as recovered/resolved per the electronic clinical report form.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed in warnings and precautions, postoperative section that extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, postoperative care and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM COCR NP LT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19209737
Report Number1020279-2024-00849
Device Sequence Number12774660
Product Code JWH
UDI-Device Identifier00885556615263
UDI-Public00885556615263
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74021265
Device Lot NumberB2312484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022223 / LOT#23AM00668; 74024832 / LOT#21LM03091; 74025642 / LOT#22BM09505
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight110 KG